|Confused need answers
Sep 3, 2005
I have been on meds for about 4 months now...initial blood work was cd4 143 , viral 62,000, 15%. Then after a month cd4 254, Viral 700, 23%. Now Cd4 354 , I dont have viral but percentage 24%. Im taking sustiva, epzicom and bactrim. My question is this ..I have been having problems with my throat. it feels like there is something caught in it. it feels funny when i try to swallow. the place where it feels like theres something caught in my throat moves around. One day its higher up in my esophagus and other times its lower. I took nystatin for 14 days, because they thought it was thrush even though there was no visible white patches inside my mouth. No relief. Now im three days into taking diflucan. it feels better at times as did when I took the nystatin but later in the day the constriction comes back. I have noticed lately that theres a burning sensation. and Im burping up a small amount of regergitation. very little. Im wondering if this might not be thrush at all but G.E.R.D? Should I continue taking the diflucan for the complete 2 weeks to see if it clears or abandon it and try to get something to treat GERD? It really is begenning to be bothersome. feels like my throat is closing in on me. Please Help. Any advice would greatly be appreciated.
| Response from Dr. Henry
Though it could be thrush extending into your esophagus those symptoms warrant an ENT evaluation and possible upper endoscopy to evaluate for gastric reflux disease. H pylori disease, apthous ulcers. herpes and other disorders that would merit specific therapy. Your HIV specialist is the ideal person to evaluate your symptoms. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.